Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 18, NWS Tucson, AZ

May 12, 2008

NWS Tucson, AZ issued this red flag warning at May 12, 2008, 2:54 AM MST. It took effect at May 12, 2008, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2008, 2:54 AM MST (09:54 UTC)
In effect from
May 12, 2008, 12:00 PM MST
Expired
May 12, 2008, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 120954
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
254 AM MST MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM MST FOR
COCHISE...SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY
WINDS... LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...

.STRONG LOW PRESSURE WILL MOVE TOWARD ARIZONA TODAY. WHILE IT WILL
NOT ENTER THE STATE UNTIL TUESDAY...STRONG AND GUSTY WINDS ARE
EXPECTED IN ADVANCE OF THE SYSTEM. 20 FOOT SUSTAINED WIND SPEEDS
UP TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO START AROUND
NOON AND CONTINUE THROUGH 8 PM MST THIS EVENING. WITH VERY DRY AIR
IN PLACE OVER SOUTHEAST ARIZONA...RELATIVE HUMIDITY VALUES ARE
EXPECTED TO FALL BELOW 15 PERCENT BY MID MORNING. THOSE
FACTORS...ALONG WITH A VERY HIGH TO EXTREME FIRE DANGER...HAVE
WARRANTED THE UPGRADE OF THE PREVIOUS FIRE WEATHER WATCH TO A RED
FLAG WARNING.

AZZ147-121100-
/O.CAN.KTWC.FW.A.0014.080512T1700Z-080513T0300Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
254 AM MST MON MAY 12 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH STRONG AND GUSTY AFTERNOON WINDS ARE EXPECTED FOR AREAS
WITHIN SOUTHEASTERN PINAL AND CENTRAL PIMA COUNTIES...THEY ARE NOT
EXPECTED TO MEET RED FLAG CRITERIA. FIRE CREWS IN THE AREA ARE
STILL URGED TO USE CAUTION...AS RED FLAG CONDITIONS MAY ARISE IN
ISOLATED LOCATIONS...THOUGH THEY WILL NOT LAST LONG.


$$

AZZ146-148-122200-
/O.UPG.KTWC.FW.A.0014.080512T1700Z-080513T0300Z/
/O.NEW.KTWC.FW.W.0018.080512T1900Z-080513T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
254 AM MST MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR GRAHAM...GREENLEE...SANTA CRUZ AND COCHISE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DEEP LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP
SOUTH INTO ARIZONA ON TUESDAY. THIS WILL RESULT IN STRONG AND
GUSTY WINDS IN ADVANCE OF THIS SYSTEM WHICH WILL AFFECT SOUTHEAST
ARIZONA DURING THE DAY TODAY. THOUGH INCREASED WINDS ARE
EXPECTED...THE STRONGEST WINDS...THOSE EXPECTED TO MEET OR EXCEED
RED FLAG CRITERIA...WILL LIKELY BE IN GRAHAM...GREENLEE...COCHISE
AND SANTA CRUZ COUNTIES. WHILE AREAS IN WESTERN FIRE WEATHER ZONE
148...SUCH AS THOSE IN EASTERN PIMA COUNTY...MAY SEE RED FLAG
CONDITIONS PERIODICALLY...THEY ARE NOT EXPECTED TO BE LONG LIVED
NOR WIDESPREAD...THUS EASTERN PIMA COUNTY IS NOT INCLUDED IN THIS
WARNING AT THIS TIME. LOCATIONS WITHIN THE WARNED AREA ARE LIKELY
TO SEE 20 FOOT SUSTAINED WIND SPEEDS MEETING OR EXCEEDING CRITERIA
BY NOON TODAY...WITH THE STRONGEST SPEEDS RANGING FROM 20 TO 30
MPH WITH GUSTS TO 40 MPH HITTING BY MID AFTERNOON. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT BY MID
MORNING AND BOTTOM OUT IN THE SINGLE DIGITS BY AFTERNOON. THESE
FACTORS...COUPLED WITH THE VERY HIGH TO EXTREME FIRE DANGER OVER
SOUTHEASTERN ARIZONA HAVE PROMPTED THE UPGRADE OF THE PREVIOUS
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
GRAHAM...GREENLEE...COCHISE AND SANTA CRUZ COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
3 follow-up statements
000 
WWUS85 KTWC 122141
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
241 PM MST MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST FOR COCHISE...
SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY
WINDS... LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...

...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY 
EVENING FOR ALL OF COCHISE AND SANTA CRUZ COUNTIES AND SOUTHEAST
PORTIONS OF GRAHAM COUNTY FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING...

AZZ146-148-130545-
/O.NEW.KTWC.FW.A.0015.080513T1600Z-080514T0200Z/
/O.CON.KTWC.FW.W.0018.000000T0000Z-080513T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
241 PM MST MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING.

A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT BASIN WILL
CONTINUE TO DROP SOUTH INTO ARIZONA ON TUESDAY. THIS SYSTEM HAS
RESULTED IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF SOUTHEAST
ARIZONA TODAY. LOCATIONS WITHIN THE WARNED AREA WILL SEE 20 FOOT
SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH
THROUGH THE EARLY EVENING HOURS TONIGHT. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO REMAIN IN THE SINGLE DIGITS. THEREFORE...THE RED
FLAG WARNING REMAINS IN EFFECT FOR FOR GRAHAM...GREENLEE...COCHISE
AND SANTA CRUZ COUNTIES THROUGH 8 PM MST THIS EVENING.

BREEZY TO LOCALLY WINDY CONDITIONS ARE ALSO EXPECTED ON TUESDAY AS
THE SYSTEM MOVES INTO THE STATE. FAR SOUTHEASTERN SECTIONS OF THE
FORECAST AREA ALONG THE MEXICAN BORDER WILL STILL BE DRY...AND
WITH THE STRONG WINDS...A FIRE WEATHER WATCH HAS BEEN BE POSTED
FOR ALL OF SANTA CRUZ AND COCHISE COUNTIES...ALONG WITH THE SAN
SIMON VALLEY OF GRAHAM COUNTY TO THE SOUTHEAST OF SAFFORD. THE
FIRE WEATHER WATCH WILL BE IN EFFECT FOR TUESDAY FROM 9 AM MST
UNTIL 7 PM MST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING THROUGH 8 PM MST THIS EVENING FOR
PORTIONS OF SOUTHEAST ARIZONA AND THE FIRE WEATHER WATCH ON 
TUESDAY FOR PORTIONS OF SOUTHEAST ARIZONA.

$$
000 
WWUS85 KTWC 122241 CCA
RFWTWC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
340 PM MST MON MAY 12 2008

CORRECTED TYPO

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST FOR COCHISE...
SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY
WINDS... LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...

...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY 
EVENING FOR ALL OF COCHISE AND SANTA CRUZ COUNTIES AND SOUTHEAST
PORTIONS OF GRAHAM COUNTY FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING...

AZZ146-148-130545-
/O.NEW.KTWC.FW.A.0015.080513T1600Z-080514T0200Z/
/O.CON.KTWC.FW.W.0018.000000T0000Z-080513T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
340 PM MST MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING.

A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT BASIN WILL
CONTINUE TO DROP SOUTH INTO ARIZONA ON TUESDAY. THIS SYSTEM HAS
RESULTED IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF SOUTHEAST
ARIZONA TODAY. LOCATIONS WITHIN THE WARNED AREA WILL SEE 20 FOOT
SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH
THROUGH THE EARLY EVENING HOURS TONIGHT. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO REMAIN IN THE SINGLE DIGITS. THEREFORE...THE RED
FLAG WARNING REMAINS IN EFFECT FOR FOR GRAHAM...GREENLEE...COCHISE
AND SANTA CRUZ COUNTIES THROUGH 8 PM MST THIS EVENING.

BREEZY TO LOCALLY WINDY CONDITIONS ARE ALSO EXPECTED ON TUESDAY AS
THE SYSTEM MOVES INTO THE STATE. FAR SOUTHEASTERN SECTIONS OF THE
FORECAST AREA ALONG THE MEXICAN BORDER WILL STILL BE DRY...AND WITH 
THE STRONG WINDS...A FIRE WEATHER WATCH HAS BEEN POSTED FOR ALL OF 
SANTA CRUZ AND COCHISE COUNTIES...ALONG WITH THE SAN SIMON VALLEY OF 
GRAHAM COUNTY TO THE SOUTHEAST OF SAFFORD. THE FIRE WEATHER WATCH 
WILL BE IN EFFECT FOR TUESDAY FROM 9 AM MST UNTIL 7 PM MST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING THROUGH 8 PM MST THIS EVENING FOR
PORTIONS OF SOUTHEAST ARIZONA AND THE FIRE WEATHER WATCH ON 
TUESDAY FOR PORTIONS OF SOUTHEAST ARIZONA.

$$
000 
WWUS85 KTWC 130306
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
806 PM MST MON MAY 12 2008

...RED FLAG WARNING EXPIRED AT 8 PM MST THIS EVENING...

...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY
EVENING FOR ALL OF COCHISE AND SANTA CRUZ COUNTIES AND SOUTHEAST
PORTIONS OF GRAHAM COUNTY FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER
RATING...

AZZ146-148-131315-
/O.EXP.KTWC.FW.W.0018.000000T0000Z-080513T0300Z/
/O.CON.KTWC.FW.A.0015.080513T1600Z-080514T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
806 PM MST MON MAY 12 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.

AT 755 PM MST...WINDS WERE GENERALLY DIMINISHING ACROSS SOUTHEAST
ARIZONA. WITH THIS TREND EXPECTED TO CONTINUE AND WITH RELATIVE
HUMIDITY VALUES STARTING A SLOW OVERNIGHT RECOVERY...THE RED FLAG
WARNING EXPIRED AT 8 PM MST.

A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT BASIN WILL 
CONTINUE TO DROP SOUTHWARD TOWARD ARIZONA TONIGHT. BREEZY TO
LOCALLY WINDY CONDITIONS ARE EXPECTED ON TUESDAY AS THE SYSTEM
MOVES INTO THE STATE. FAR SOUTHEASTERN SECTIONS OF THE FORECAST
AREA ALONG THE MEXICAN BORDER WILL REMAIN DRY... AND WITH THE 
STRONG WINDS...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SANTA
CRUZ AND COCHISE COUNTIES...ALONG WITH THE SAN SIMON VALLEY OF
GRAHAM COUNTY TO THE SOUTHEAST OF SAFFORD. THE FIRE WEATHER WATCH
WILL BE IN EFFECT FOR TUESDAY FROM 9 AM MST UNTIL 7 PM MST.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE FIRE WEATHER WATCH FOR TUESDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 12, 2:14 AM MST, 40 minutes earlier.

Area forecast discussion, May 12, 2:14 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
214 AM MST MON MAY 12 2008

.SYNOPSIS...A COLD STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP
UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR AS IT PASSES ACROSS EAST
CENTRAL ARIZONA TUESDAY NIGHT. THIS WILL BRING GUSTY WINDS TODAY...
FOLLOWED BY COOLER TEMPERATURES AND A FEW THUNDERSTORMS TUESDAY. A
WARMING TREND IS EXPECTED FOR THE SECOND HALF OF THE WEEK AS A
STRONGER UPPER LEVEL RIDGE DEVELOPS ALONG THE WEST COAST.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LOW OVER THE
PACIFIC NORTHWEST/NORTHERN ROCKIES AND MAKING ITS WAY TOWARD THE
GREAT BASIN. THIS SYSTEM IS PROGGED TO EXTEND FROM WESTERN
WYOMING...ACROSS THE GREAT BASIN AND INTO SOUTH CENTRAL CALIFORNIA
BY LATE THIS AFTERNOON. AS EXPECTED THIS SYSTEM WILL BRING AN
INCREASE IN WINDS AS IT APPROACHES ARIZONA. WINDS ARE EXPECTED TO BE
BREEZY TO WINDY ACROSS MUCH OF THE FORECAST AREA. HOWEVER...TAKING A
LOOK AT THE 700 AND 850MB WINDS INDICATES THAT EVEN THOUGH STRONG
WINDS ARE EXPECTED FOR MUCH OF THE EASTERN PORTION OF MY FORECAST
AREA...IT NOW LOOKS LIKE THE ONLY ZONE THAT I CAN CONFIDENTLY ISSUE
A WIND ADVISORY FOR IS ZONE 35 (COCHISE COUNTY). WE WILL STILL SEE
WINDY CONDITIONS FOR ZONES 19 AND 30 (GREENLEE AND GRAHAM
COUNTIES)...BUT THEY SHOULD STAY UNDER ADVISORY CRITERIA.

BY EARLY TUESDAY MORNING ALL MODELS ARE INDICATING THAT THE CENTER
OF THE LOW SHOULD BE OVER NORTH OR NORTHWEST ARIZONA WITH THE SYSTEM
GENERALLY OVER SOUTHEAST ARIZONA AND SOUTHWEST NEW MEXICO BY LATE IN
THE EVENING ON TUESDAY. THIS SYSTEM IS EXPECTED TO BRING ENOUGH
MOISTURE...DYNAMICS AND THERMODYNAMICS TO JUSTIFY POPS SOLIDLY IN
THE CHANCE CATEGORY FOR THE WHITE MOUNTAINS OF GREENLEE COUNTY.
ELSEWHERE ONLY EXPECTING SLIGHT CHANCE POPS. PRECIPITATION SHOULD
TAPER OFF THROUGH TUESDAY NIGHT AS THE STORM EXITS EAST INTO NEW
MEXICO.

BY LATE WEDNESDAY THE GFS AND ECMWF INDICATE THAT THE STORM WILL BE
OVER SE NEW MEXICO/WEST TEXAS. HOWEVER...ON THURSDAY BOTH MODELS ARE
SUGGESTING THAT A SECONDARY IMPULSE OF ENERGY WILL DROP SOUTH FROM
THE CENTRAL ROCKIES AND INTO EASTERN ARIZONA. BOTH MODELS SHOW A
STEEP MOISTURE GRADIENT FROM WEST TO EAST ACROSS ARIZONA INTO NEW
MEXICO WITH PLENTY OF MOISTURE TO OUR EAST. FOR NOW I HAVE FOLLOWED
THE DAY SHIFTS LEAD AND MADE ONLY MINOR TWEAKS TO THE MAINLY SINGLE
DIGIT POPS ALONG THE NEW MEXICO BORDER THROUGH LATE THURSDAY.
SIGNIFICANT DISCREPANCIES BEGIN TO CREEP INTO THE MODELS BY LATE
FRIDAY WITH THE GFS SHOWING A CLOSED LOW OVER EASTERN OKLAHOMA WITH
THE TROUGH AXIS EXTENDING INTO SOUTHWEST TEXAS. MEANWHILE...THE EURO
SHOWS AN OPEN WAVE OVER ARKANSAS AND EASTERN OKLAHOMA...BUT IT
PINCHES OFF A CLOSED LOW OVER CENTRAL BAJA. THEREFORE BEYOND
THURSDAY I DIDNT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST. BOTH
MODELS EITHER SHOW A RIDGE BECOMING THE DOMINATE FEATURE OR A RIDGE
WITH A LOW UNDERCUTTING IT OVER MEXICO. EITHER WAY IT SHOULD BE DRY
AND WARM.

HIGH TEMPS WILL GENERALLY BE 4 TO 6 DEGS ABOVE NORMAL FOR TODAY...
THEN 4 TO 8 DEGS BELOW NORMAL FOR TUESDAY AND WEDNESDAY. FOR
THURSDAY AND FRIDAY EXPECT HIGHS TO BE 2 TO 4 DEGS ABOVE NORMAL...
AND 6 TO 8 DEGS ABOVE NORMAL FOR THE WEEKEND. LOWS WILL BE 2 TO 4
DEGS ABOVE NORMAL FOR TUESDAY MORNING...THEN 3 TO 5 DEGS BELOW
NORMAL FOR WEDNESDAY MORNING. THEREAFTER...EXPECT LOWS TO BE 2 TO 4
DEGS ABOVE NORMAL.

&&

.FIRE WEATHER...WHILE LOW PRESSURE CURRENTLY OVER THE PACIFIC
NORTHWEST WILL NOT ENTER INTO ARIZONA UNTIL TUESDAY...STRONG AND
GUSTY WINDS ARE EXPECTED IN ADVANCE OF THIS SYSTEM...STARTING TO
AFFECT SE AZ BY NOON TODAY. THE STRONGEST WINDS ARE EXPECTED MAINLY
IN THE EASTERN COUNTIES...GRAHAM...GREENLEE...COCHISE AND SANTA CRUZ
COUNTIES. CURRENT MODEL GUIDANCE SHOWS THAT WHILE EASTERN PIMA MAY
SEE SOME RED FLAG CRITERIA MEETING WINDS...THEY WILL NOT BE LONG
LIVED AND WILL BE CONFINED TO ALONG THE BORDERS WITH COCHISE AND
SANTA CRUZ COUNTIES. CURRENT GUIDANCE ALSO INDICATES THAT WHILE
WINDS WILL INCREASE...THEY WILL NOT MEET RED FLAG CRITERIA IN
CENTRAL PIMA COUNTY NOR IN SOUTHEASTERN PINAL COUNTY. THIS HAS LED
TO CARVING UP THE INITIAL FIRE WEATHER WATCH...FROM UPGRADING SOME
PORTIONS TO DROPPING OTHERS. GRAHAM...GREENLEE...COCHISE AND SANTA
CRUZ HAVE BEEN UPGRADED TO A RED FLAG WARNING...SOUTHEASTERN
PINAL...CENTRAL AND EASTERN PIMA COUNTIES HAVE HAD THEIR FIRE
WEATHER WATCHES CANCELLED. WHILE RED FLAG CONDITIONS ARE NOT
EXPECTED THERE...CREWS IN THOSE AREAS SHOULD STILL EXERCISE
CAUTION...AS SHORT LIVED OR ISOLATED RED FLAG CONDITIONS MAY STILL
ARISE. FOR FURTHER DETAILS...PLEASE REFER TO PHXRFWTWC.

&&

.AVIATION...SOME HIGH CIRRUS FILTERING IN FROM THE SOUTHWEST.
GENERALLY NORMAL DIURNAL WIND TRENDS THIS MORNING WILL GIVE WAY TO
STRONGER WINDS DEVELOPING THIS AFTERNOON. WINDS WILL INCREASE INTO
THE BREEZY TO WINDY CATEGORY AT MOST LOCATIONS BY LATE MORNING AS A
STORM SYSTEM APPROACHES THE REGION. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT TODAY
       FOR FIRE WEATHER ZONES 146 & EASTERN 148 FROM NOON UNTIL
       8 PM MST.
     WIND ADVISORY IN EFFECT TODAY FOR ZONE 35 FROM NOON UNTIL 8 PM
       MST.

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 11, 2:14 PM MST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
214 PM MST SUN MAY 11 2008

AZZ019-030-035-121400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
214 PM MST SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FAIR WEATHER EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 10 AM THROUGH 8 PM MST
MONDAY. SEE RFWTWC /WWUS85 KTWC/ FOR MORE INFORMATION. A WIND
ADVISORY HAS ALSO BEEN ISSUED FROM NOON THROUGH 8 PM MST MST
MONDAY. SEE NPWTWC /WWUS75 KTWC/ FOR MORE INFORMATION. SOUTHWEST
WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH ARE
EXPECTED MONDAY AFTERNOON AND EVENING...WITH MINIMUM RELATIVE
HUMIDITIES OF ONLY 4 TO 11 PERCENT AND VERY HIGH TO EXTREME FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-032>034-121400-
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
214 PM MST SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FAIR WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 10 AM THROUGH 8 PM MST
MONDAY. SEE RFWTWC /WWUS85 KTWC/ FOR MORE INFORMATION. SOUTHWEST
WINDS OF 15 TO 30 MPH ARE EXPECTED...WITH GUSTS TO 40 MPH
POSSIBLE MONDAY AFTERNOON AND EVENING. MINIMUM RELATIVE
HUMIDITIES OF ONLY 3 TO 10 PERCENT ARE EXPECTED...WHICH WILL BE ON
TOP OF VERY HIGH TO EXTREME FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:41 PM MSTFire Weather WatchTWC12 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.